Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 33, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 20, 2011, 8:48 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 21, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 8:48 PM MDT (02:48 UTC)
- In effect from
- Apr 21, 2011, 2:00 PM MDT
- Expired
- Apr 21, 2011, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6036 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048 WWUS84 KEPZ 210248 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 848 PM MDT WED APR 20 2011 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A SERIES OF WEATHER DISTURBANCES WILL TRACK ACROSS THE INTER MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS OVER THE NEXT FEW DAYS. THESE WILL BRING INCREASING WINDS ALOFT OVER OUR AREA...WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND STRENGTHENING PRESSURE GRADIENTS OVER THE REGION AS A RESULT. CONTINUED MOSTLY SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS TO COMBINE WITH THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE. THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITES IN AN EXISTING STATE OF EXTREME DROUGHT...WILL CREATE CRITICAL FIRE CONDITIONS FOR OUR AREA FOR THE NEXT FEW DAYS. NMZ111>113-TXZ055-056-211500- /O.NEW.KEPZ.FW.W.0033.110421T2000Z-110422T0200Z/ /O.NEW.KEPZ.FW.A.0029.110422T2000Z-110423T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 848 PM MDT WED APR 20 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. WEST TEXAS FIRE WEATHER ZONES 055 EL PASO...AND FIRE WEATHER ZONE 056 HUDSPETH. * WIND...FOR THURSDAY...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR FRIDAY...SIMILAR SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED. * HUMIDITY...FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE SINGLE DIGITS OVER THE LOWLANDS...TO MIDDLE TEENS OVER THE SACRAMENTO AND CAPITAN MOUNTAINS. FOR FRIDAY...MIN RELATIVE HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER THE LOWLANDS...TO THE LOW TEENS OVER HIGHER REACHES OF THE SACRAMENTO AND CAPITAN MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
2 follow-up statements
202 WWUS84 KEPZ 211355 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 755 AM MDT THU APR 21 2011 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A SERIES OF WEATHER DISTURBANCES WILL TRACK ACROSS THE INTER MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS OVER THE NEXT FEW DAYS. THESE WILL BRING INCREASING WINDS ALOFT OVER OUR AREA... WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND STRENGTHENING PRESSURE GRADIENTS OVER THE REGION AS A RESULT. CONTINUED MOSTLY SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS TO COMBINE WITH THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE. THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITES IN AN EXISTING STATE OF EXTREME DROUGHT...WILL CREATE CRITICAL FIRE CONDITIONS FOR OUR AREA FOR THE NEXT FEW DAYS. NMZ111>113-TXZ055-056-212000- /O.CON.KEPZ.FW.W.0033.110421T2000Z-110422T0200Z/ /O.CON.KEPZ.FW.A.0029.110422T2000Z-110423T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 755 AM MDT THU APR 21 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. WEST TEXAS FIRE WEATHER ZONES 055 EL PASO...AND FIRE WEATHER ZONE 056 HUDSPETH. * WIND...FOR THURSDAY...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR FRIDAY...SIMILAR SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED. * HUMIDITY...FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE SINGLE DIGITS OVER THE LOWLANDS...TO MIDDLE TEENS OVER THE SACRAMENTO AND CAPITAN MOUNTAINS. FOR FRIDAY...MIN RELATIVE HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER THE LOWLANDS...TO THE LOW TEENS OVER HIGHER REACHES OF THE SACRAMENTO AND CAPITAN MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
461 WWUS84 KEPZ 212046 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 246 PM MDT THU APR 21 2011 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A SERIES OF WEATHER DISTURBANCES WILL TRACK ACROSS THE INTER MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS OVER THE NEXT FEW DAYS. THESE WILL BRING INCREASING WINDS ALOFT OVER OUR AREA... WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND STRENGTHENING PRESSURE GRADIENTS OVER THE REGION AS A RESULT. CONTINUED MOSTLY SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS TO COMBINE WITH THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE. THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITES IN AN EXISTING STATE OF EXTREME DROUGHT...WILL CREATE CRITICAL FIRE CONDITIONS FOR OUR AREA THROUGH THIS WEEKEND. NMZ111>113-TXZ055-056-221500- /O.UPG.KEPZ.FW.A.0029.110422T2000Z-110423T0200Z/ /O.NEW.KEPZ.FW.W.0034.110422T2000Z-110423T0200Z/ /O.NEW.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ /O.CON.KEPZ.FW.W.0033.000000T0000Z-110422T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 246 PM MDT THU APR 21 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY HAS BEEN UPGRADED TO THIS RED FLAG WARNING. * AFFECTED AREA...REMAINDER OF TODAY AND FRIDAY...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...FOR THURSDAY...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR FRIDAY AND SATURDAY...SIMILAR SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED. * HUMIDITY...FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE SINGLE DIGITS OVER THE LOWLANDS...TO MIDDLE TEENS OVER THE SACRAMENTO AND CAPITAN MOUNTAINS. FOR FRIDAY AND SATURDAY...MIN RELATIVE HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER THE LOWLANDS...TO THE MID TO UPPER TEENS OVER HIGHER REACHES OF THE SACRAMENTO AND CAPITAN MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-221500- /O.NEW.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ SOUTHWEST MOUNTAINS- 246 PM MDT THU APR 21 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. * WIND...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH. * HUMIDITY...MIN RELATIVE HUMIDITES WILL RANGE FROM NEAR 10...TO THE MID TO UPPER TEENS OVER HIGHER REACHES OF THE GILA NATIONAL FOREST...ALDO LEOPOLD WILDERNESS AND THE BLACK RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 20, 3:32 PM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 20, 3:32 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 332 PM MDT WED APR 20 2011 .SYNOPSIS... DRY WINDY CONDITIONS WILL CONTINUE FOR THE NEXT SEVEN DAYS. TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL WITH NO CHANCE FOR RAIN THROUGH THE WEEKEND. && .DISCUSSION... WE'LL SEE OUR DRY ZONAL FLOW TRANSITION TO A DRY SOUTHWEST FLOW WHICH WILL EVENTUALLY TRANSITION TO A DRY NORTHWEST FLOW...GET THE PICTURE. ON THURSDAY WE WILL SEE A ZONAL FLOW ACROSS THE AREA. THIS WILL HELP RETURN A SURFACE LEE SIDE TROUGH TO THE AREA WHICH MEANS OUR WINDS WILL BEGIN TO PICK UP...BUT SHOULD STAY AT BREEZY OR LESS. MORE OF THE SAME ON FRIDAY WITH A LITTLE BETTER UPPER WIND SUPPORT SO WE WILL SEE WINDS PUSH INTO THE BREEZY CATEGORY AT THE LEAST. THE MAIN CULPRIT FOR THE INCREASED UPPER LEVEL WINDS WILL BE A SHORT WAVE THAT WILL DASH ACROSS NORTHERN NEW MEXICO FRIDAY MORNING. LIKE ALL THE SYSTEMS THIS SPRING SO FAR...THIS SYSTEM WILL BE TO FAR NORTH TO GIVE US ANYTHING MORE THAN WINDS. AS WE HEAD INTO THE COMING WEEKEND WE WILL SEE A LONGER WAVE TROUGH SETTLE OVER THE SOUTHWEST WHICH WILL CONTINUE TO KEEP US DRY AND SLOWLY INCREASE OUR SURFACE WINDS. THE WINDS ON SATURDAY WILL BE WINDY AND MORE OF THE SAME ON SUNDAY. BY NEXT MONDAY WE WILL SEE A VIGOROUS LEE SIDE TROUGH DEVELOP ALONG WITH STRONGER WINDS MOVING IN ALOFT SO WE COULD SEE WINDS REACH INTO THE WIND ADVISORY CATEGORY. ON TUESDAY THE MAIN TROUGH ACCESS WILL HAVE SWUNG ON THROUGH SO WE WILL SEE A NORTHWEST FLOW DEVELOP ALOFT AND WE WILL CONTINUE TO BE AT LEAST WINDY. BY THE MIDDLE PART OF NEXT WEEK THE EXTENDED MODELS ARE INDICATING THAT WE WILL SEE AN UPPER LEVEL RIDGE BUILD INTO THE SOUTHWEST. HOPEFULLY THIS WILL GIVE US A BREAK FROM THE WINDY CONDITIONS...BUT NOT FROM THE DROUGHT CONDITIONS. LOOKING AT TEMPERATURES ON THURSDAY AND FRIDAY WE WILL SEE OUR HIGHS RUNNING FIVE TO SEVEN DEGREES ABOVE NORMAL. FOR THE WEEKEND WE WILL SEE TEMPERATURES RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. ON MONDAY BEHIND THE TROUGH OUR TEMPERATURES WILL RUN A COUPLE OF DEGREES BELOW NORMAL...BUT FOR THE MIDDLE PART OF NEXT WEEK WE WILL SEE OUR HIGHS RUNNING TWO TO FOUR DEGREES ABOVE NORMAL. && .AVIATION...VALID 21/00Z-22/00Z. VFR THU PD. SCT-BKN250. SFC WINDS 250/10-20KT TIL 03Z THEN 28008KT THEN AFT 17Z 24015G25KT. OCNL MDT TURBC OVR NR MTNS / SLOPES BLO 15K MSL. && .FIRE WEATHER... WEST SOUTHWEST WINDS AT THE SURFACE AND ALOFT WILL CONTINUE THROUGH THE WEEKEND RESULTING IN MORE OF THE SAME...BREEZY AFTERNOONS WITH HUMIDITIES UNDER 15% MAINTAINING A VERY HIGH FIRE DANGER. THE CLOSEST ANY MOISTURE WILL GET TO OUR AREA IS THE NORTHERN THIRD OF NEW MEXICO AND THE NEW MEXICO TEXAS BORDER. ALL OF THE FIRE WEATHER ZONES REMAIN IN THE EXTREME DROUGHT CATEGORY WITH NO RELIEF IN SIGHT AT THIS TIME. WINDS WILL BE UNDER RED FLAG CRITERION TODAY BUT WILL "APPROACH" CRITICAL VALUES ON THURSDAY AND MAY ACTUALLY REACH RED FLAG CONDITIONS FRIDAY THROUGH MONDAY AS A SERIES OF STRONGER DISTURBANCES ALOFT MOVE ACROSS NEW MEXICO. VERY STRONG WINDS ARE EXPECTED SUNDAY AND MONDAY. MIN RH VALUES WILL STAY UNDER 15 PERCENT WITH THE OVERALL HAINES INDEX STAYING IN THE 4 CATEGORY FOR MOST AREAS TODAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 59 89 61 87 59 / 0 0 0 0 0 SIERRA BLANCA TX 55 88 57 85 55 / 0 0 0 0 0 LAS CRUCES 56 88 58 86 56 / 0 0 0 0 0 ALAMOGORDO 53 88 55 84 53 / 0 0 0 0 0 CLOUDCROFT 38 66 40 65 38 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 52 85 54 83 52 / 0 0 0 0 0 SILVER CITY 45 75 47 74 45 / 0 0 0 0 0 DEMING 52 86 54 85 52 / 0 0 0 0 0 LORDSBURG 52 85 54 84 52 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/NOVLAN
Hazardous weather outlook, Apr 20, 5:17 AM MDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 517 AM MDT WED APR 20 2011 NMZ022>025-030>032-TXZ055-056-211130- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 517 AM MDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY TO WINDY THURSDAY THROUGH SATURDAY WITH WEST TO SOUTHWEST WINDS GUSTING TO AROUND 35 MPH DURING THE AFTERNOON AND EARLY EVENING. WINDY SUNDAY THROUGH TUESDAY WITH WEST TO SOUTHWEST WINDS GUSTING NEAR 50 MPH OVER MANY LOCATIONS...MAINLY DURING THE AFTERNOON AND EARLY EVENING. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER A FEW AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:48 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 18 hr |
| Apr 21, 2:46 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 47 hr |
| Apr 21, 2:46 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 29 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.